Michigan, 2016

Damaging Wind in Michigan, July 21, 2016

July 21, 2016 · NWS DTX · 1 event in 1 county or zone

A thunderstorms brought down a small tree near Canton.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A thunderstorms brought down a small tree near Canton.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 21, 2:42 PM EST, 43 minutes earlier.

Area forecast discussion, Jul 21, 2:42 PM EST, 43 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
342 PM EDT THU JUL 21 2016

.DISCUSSION...

Line of thunderstorms will bring brief widespread wind gusts of 30
to 40 kt this evening as they propagate east along the lead edge of
the elevated instability gradient. Surface-based component exists as
evidenced by consistent wind gust production, but 850-700mb cap
evident on 18z DTX sounding is really causing the line to struggle.
Nonetheless, it continues to march east and will likely bring a
round of tstorms of moderate wind gusts to nearly all locations.
Marginally severe gusts still cannot be ruled out as the maximally
destabilized portion of the CWA still lies ahead.

Attention then turns to convective potential tonight, the forecast
for which has been upended a bit by today's MCS-that-could. The next
round of thunderstorms has begun to develop over western Wisconsin
along the north edge of the instability gradient. These storms will
try to build east as the gradient allows them to slowly sag south
this afternoon, but the further east they build they closer they
will become in a temporal sense to the recently overturned
environment over Lower MI. The forecast plays this strongly and
really attempts to limit eastward potential with highest chc pops
west of US-23. Steeper lapse rates and LLJ feed will nonetheless
fold into the area warranting chc pops over most of the area through
tonight. Diminished instability and potential for remnant subsidence
wake/diabatic heating bubble cast doubt on severe potential.
Potential for upscale organization diving south along the deep layer
thermal gradient still exists, but it appears it will be largely
confined to upstream locations within the corridor of optimal
surface based instability. Not out of the question that a severe
complex impinges on western areas, but high end/widespread severe
threat is now diminished.

Hot/humid airmass remains in place through Friday. Additional
convectively enhanced ripples in the flow will provide a potential
focus for forcing conditional on tonight's convective evolution. The
preferred scenario is that sufficient convection develops tonight to
shunt the bulk of instability south for Friday. In the event that
convection severely underachieves over WI/Western Lower, a marginal
severe threat will persist along the instability gradient through
Friday. Otherwise, expect the main character of the day to be
similarly humid but noticeably hotter given an expected lack of
convection. Will carry heat advisory onward given heat index
forecasts of around 100 degrees. Instability gradient and associated
moisture axis sag south Saturday. Deeper mixing that results may
provide the hottest day temperature-wise, but diminished humidity
will confine heat indices closer to the ambient temperature.

SUNDAY THROUGH FRIDAY: Late Monday/early Sunday, an area of low
pressure centered over western Ontario, will generate another round
of hot and muggy conditions and a potential for showers and
thunderstorms, as the associated weather front moves through
southeast Michigan on Sunday/Monday. High pressure builds over the
region by Monday afternoon and persists through Wednesday. Another
wave of low pressure is expected for Thursday/Friday.

&&

.MARINE...

Moderate southwest flow will persist into tonight in advance of
surface trough. Scattered to broken convection will also expand
across Lake Huron this afternoon and eventually into southernmost
waters late afternoon and early this evening as an MCS crosses the
central Great Lakes. There may be a few showers or storms along
aforementioned surface trough overnight as well with some of this
activity perhaps lingering into Friday, generally south of Lake
Huron.

A weak pressure gradient will then maintain light winds through the
remainder of the weekend. The next chance for organized thunderstorm
activity will come Sunday into Sunday night as a low pressure system
crosses through the northern Great Lakes and pushes a cold front
east through the area.

&&

.HYDROLOGY...

A complex of thunderstorms will bring locally heavy rainfall to the
area from late afternoon into early this evening. Basin wide average
rainfall of one quarter to locally one half an inch can be expected
over much of the area before these storms weaken and progress east
and southeast.

While additional isolated to scattered thunderstorms will be
possible later tonight into Friday, the next chance of widespread
thunderstorms will come Sunday into Sunday night as a low pressure
system and associated cold front cross the region. Average rainfall
in the one quarter to one half inch range seems reasonable with this
system as well.

&&

.PREV DISCUSSION...
Issued at 113 PM EDT Thu Jul 21 2016

AVIATION...

While MCS has attempted to rejuvenate this morning/early afternoon,
recent trends suggest this system is becoming less organized with
time, especially within the southern portions. Northern parts of the
complex remain most formidable, so still expect a decent band of
storms to move through MBS and probably FNT early in the forecast,
18z-20z. PTK south is a tougher call, but still feel slightly weaker
and more scattered convection may move through in the 20z-23z time
frame. Otherwise, southwest flow will gust into the 20-25 knot area
through 22z-00z today. Overnight convective potential is highly in
question and will not include in this forecast. Will have to further
evaluate once this initial MCS progresses SE of the area.

For DTW...Most organized portion of ongoing MCS should remain north
of terminal, but expect some convective potential by 20z-21z or so
as, at the very least, additional storms induced by outflow from the
MCS percolate through the area for several hours. Meanwhile, wind
gusts should push 20 knots with southwest flow into early evening.

//DTW Threshold Probabilities...

* Medium in thunderstorm potential mid to late afternoon.

* Low for ceilings aob 5000 ft during the afternoon.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Heat Advisory until 10 PM EDT Friday FOR MIZ047>049-053>055-060>063-
     068>070-075-076-082-083.

Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

DISCUSSION...JVC/DE
MARINE.......Mann
HYDROLOGY....Mann
AVIATION.....DG

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 21, 9:11 AM EST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1011 AM EDT THU JUL 21 2016

MIZ047>049-053>055-060>062-221415-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
1011 AM EDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT.

A HEAT ADVISORY IS IN EFFECT. SEE THE LATEST NON-PRECIPITATION
STATEMENT FOR DETAIL.

IN ADDITION THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER
THE LOWER PENINSULA TONIGHT AS THUNDERSTORMS DEVELOP UPSTREAM AND
DIVE SOUTH INTO THE AREA. POTENTIAL TO PRODUCE WIND GUSTS UP TO 65
MPH AND ISOLATED SEVERE HAIL UP TO AN INCH IN DIAMETER. THE SEVERE
THUNDERSTORM THREAT WILL LIKELY BE CONDITIONAL ON THE EVOLUTION OF
THUNDERSTORMS TODAY. FURTHER UPDATES TO THE FORECAST SHOULD BE
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HEAT ADVISORY WILL CONTINUE FOR FRIDAY. THE HEAT WILL
CONTINUE INTO THE WEEKEND AND MAY NECESSITATE AN EXTENSION OF THE
HEAT ADVISORY FOR SATURDAY OR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.

SPOTTERS HAVE BEEN ACTIVATED.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-221415-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1011 AM EDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT.

IN ADDITION THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER
THE LOWER PENINSULA TONIGHT AS THUNDERSTORMS DEVELOP UPSTREAM AND
DIVE SOUTH INTO THE AREA. POTENTIAL TO PRODUCE WIND GUSTS UP TO 65
MPH AND ISOLATED SEVERE HAIL UP TO AN INCH IN DIAMETER. THE SEVERE
THUNDERSTORM THREAT WILL LIKELY BE CONDITIONAL ON THE EVOLUTION OF
THUNDERSTORMS TODAY. FURTHER UPDATES TO THE FORECAST SHOULD BE
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE OF THUNDERSTORMS WILL LINGER INTO FRIDAY MORNING BEFORE
DRIER AND MORE STABLE AIR MOVES INTO THE REGION. A CHANCE OF
THUNDERSTORMS RETURNS FOR LATE SATURDAY NIGHT...SUNDAY AND SUNDAY
NIGHT. THERE WILL AGAIN BE A SLIGHT CHANCE THAT THE SUNDAY
AFTERNOON AND EVENING STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ063-068>070-075-076-082-083-221415-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1011 AM EDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT. SEE THE LATEST NON-PRECIPITATION
STATEMENT FOR DETAIL.

IN ADDITION THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS BOTH
TODAY AND TONIGHT. THE PRIMARY THREAT TODAY IS WINDS UP TO 60 MPH
AND HAIL TO ONE INCH IN DIAMETER. THE PRIMARY THREAT TONIGHT IS
WINDS UP TO 65 MPH. NOTE THAT THE SEVERE THUNDERSTORM THREAT
TONIGHT WILL LIKELY BE CONDITIONAL ON THE EVOLUTION OF
THUNDERSTORMS TODAY. FURTHER UPDATES TO THE FORECAST SHOULD BE
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HEAT ADVISORY WILL CONTINUE FOR FRIDAY. THE HEAT WILL
CONTINUE INTO THE WEEKEND AND MAY NECESSITATE AN EXTENSION OF THE
HEAT ADVISORY FOR SATURDAY OR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 21, 2:10 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
310 PM EDT THU JUL 21 2016

MIZ061-068-212015-
LIVINGSTON-GENESEE-
310 PM EDT THU JUL 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GENESEE AND LIVINGSTON
COUNTIES...

AT 309 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR DURAND TO LESLIE. MOVEMENT WAS EAST
AT 55 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  LENNON AND GAINES AROUND 315 PM EDT.
  SWARTZ CREEK AROUND 320 PM EDT.
  FLUSHING AND GREGORY AROUND 325 PM EDT.
  FLINT...GRAND BLANC AND BEECHER AROUND 330 PM EDT.
  PINCKNEY AND BURTON AROUND 335 PM EDT.
  HOWELL AND DAVISON AROUND 340 PM EDT.
  BRIGHTON AROUND 345 PM EDT.
  HARTLAND AROUND 350 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE
LAKELAND...UNADILLA... DEERFIELD TOWNSHIP...TYRONE
TOWNSHIP...ATLAS...HELL...CHILSON...GENESEE... RANKIN AND ISLAND
LAKE STATE RECREATION AREA.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4278 8392 4322 8393 4322 8346 4288 8345
      4287 8369 4243 8366 4242 8414 4277 8416
TIME...MOT...LOC 1909Z 254DEG 48KT 4293 8403 4245 8441

DT
Special weather statement, Jul 21, 2:24 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
324 PM EDT THU JUL 21 2016

MIZ075-212030-
WASHTENAW-
324 PM EDT THU JUL 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHTENAW COUNTY...

AT 324 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR STOCKBRIDGE TO 8 MILES NORTHEAST OF
JONESVILLE. MOVEMENT WAS EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  CHELSEA AROUND 340 PM EDT.
  DEXTER AROUND 350 PM EDT.
  MANCHESTER AND WHITMORE LAKE AROUND 400 PM EDT.
  ANN ARBOR AND DIXBORO AROUND 405 PM EDT.
  SALEM AROUND 410 PM EDT.
  MILAN AROUND 425 PM EDT.
  WILLIS AROUND 430 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PITTSFIELD
TOWNSHIP...
HUDSON MILLS METROPARK...DELHI MILLS...HUDSON MILLS...PLEASANT
LAKE...
LYNDON TOWNSHIP...WHITTAKER...BARTON HILLS AND BRIDGEWATER.

LAT...LON 4242 8413 4243 8355 4209 8354 4208 8413
TIME...MOT...LOC 1924Z 270DEG 37KT 4242 8423 4207 8455

DT
Special weather statement, Jul 21, 2:39 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
339 PM EDT THU JUL 21 2016

MIZ082-212045-
LENAWEE-
339 PM EDT THU JUL 21 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LENAWEE COUNTY...

AT 338 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CEMENT CITY TO 7 MILES EAST OF FREMONT.
MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  ADDISON AND CEMENT CITY AROUND 345 PM EDT.
  ONSTED AROUND 350 PM EDT.
  ADRIAN AND TECUMSEH AROUND 405 PM EDT.
  BRITTON AROUND 415 PM EDT.
  MORENCI AROUND 420 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CADMUS...MANITOU
BEACH-DEVILS
LAKE...RIDGEWAY...MACON...SENECA...SPRINGVILLE...ROLLIN...
FAIRFIELD...CAMBRIDGE JUNCTION AND TIPTON.

LAT...LON 4207 8436 4208 8377 4172 8377 4171 8436
TIME...MOT...LOC 1938Z 272DEG 36KT 4207 8432 4170 8480

DT
Special weather statement, Jul 21, 2:49 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
349 PM EDT THU JUL 21 2016

MIZ069-212045-
OAKLAND MI-
349 PM EDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR OAKLAND COUNTY UNTIL 445 PM
EDT...

AT 349 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR HOLLY TO HAMBURG. MOVEMENT WAS EAST AT 35
MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  HOLLY AROUND 355 PM EDT.
  ORTONVILLE AROUND 405 PM EDT.
  OXFORD AND NORTHVILLE AROUND 420 PM EDT.
  NOVI AROUND 425 PM EDT.
  WEST BLOOMFIELD AROUND 430 PM EDT.
  WARREN...SOUTHFIELD...ROYAL OAK AND BIRMINGHAM AROUND 445 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE OAK PARK...DAVISBURG...
ROSE CENTER...HAZEL PARK...WATERFORD...WALLED LAKE...LAKEVILLE...KEEGO
HARBOR...WOLVERINE LAKE AND LAKE ORION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4245 8308 4243 8366 4244 8366 4287 8369
      4289 8310
TIME...MOT...LOC 1949Z 265DEG 30KT 4285 8362 4244 8383

DT
Special weather statement, Jul 21, 3:15 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
415 PM EDT THU JUL 21 2016

MIZ076-212115-
WAYNE MI-
415 PM EDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY UNTIL 515 PM EDT...

AT 415 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NORTHVILLE TO NEAR MILAN. MOVEMENT WAS EAST AT 40
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  NOVI...CANTON AND NORTHVILLE AROUND 420 PM EDT.
  LIVONIA AROUND 430 PM EDT.
  SOUTHFIELD AROUND 435 PM EDT.
  DEARBORN AROUND 440 PM EDT.
  DETROIT AROUND 445 PM EDT.
  FLAT ROCK AND DOWNTOWN DETROIT AROUND 450 PM EDT.
  GROSSE POINTE...TRENTON AND GROSSE ILE AROUND 500 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WOODHAVEN...
RIVERVIEW...HARPER WOODS...GROSSE POINTE PARK...WAYNE...WILLOW...NORTHEAST
DETROIT...GROSSE POINTE WOODS...ALLEN PARK AND LINCOLN PARK.

LAT...LON 4209 8329 4209 8354 4244 8355 4245 8287
      4236 8293 4236 8296 4235 8295 4234 8296
      4235 8300 4232 8307 4224 8314 4212 8313
      4209 8315 4210 8318 4217 8316 4211 8319
      4203 8319
TIME...MOT...LOC 2015Z 272DEG 36KT 4242 8350 4208 8375

DT
Special weather statement, Jul 21, 3:16 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
416 PM EDT THU JUL 21 2016

MIZ055-212115-
SANILAC-
416 PM EDT THU JUL 21 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SANILAC COUNTY...

AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SANDUSKY...
MOVING EAST AT 30 MPH.

WINDS AROUND 35 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH HEAVY
DOWNPOURS.

THIS STORM WILL BE NEAR...
  SANDUSKY AROUND 425 PM EDT.
  DECKERVILLE AROUND 430 PM EDT.
  CARSONVILLE AROUND 440 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
TYRE...PALMS...MINDEN... RICHMONDVILLE AND MCGREGOR.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4342 8292 4368 8294 4369 8261 4335 8254
TIME...MOT...LOC 2015Z 277DEG 27KT 4349 8289

BT

The radar

The Detroit radar (KDTX), 42 km away, was scanning. The volume nearest the first event began at 20:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
July 21, 3:25 PM EST
Where
Wayne County, 2.58 mi SW of Mettetal Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.320, -83.480

A small tree was reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2016Every state in 2016This day in weather historyWarnings in Michigan, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650635.